Locally free actions on Lorentz manifolds

Scot Adams

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


If a topological group G acts on a topological space M, then we say that the action is orbit nonproper provided that, for some m0 ∈ M, the orbit map g → gm0 : G → M is nonproper. In this paper we characterize the connected, simply connected Lie groups that admit a locally free, orbit nonproper action by isometrics of a connected Lorentz manifold. We also consider a number of variants on this question.

Original languageEnglish (US)
Pages (from-to)453-515
Number of pages63
JournalGeometric and Functional Analysis
Issue number3
StatePublished - 2000

Bibliographical note

Funding Information:
The author was supported in part by NSF grant DMS-9703480.

Copyright 2017 Elsevier B.V., All rights reserved.


Dive into the research topics of 'Locally free actions on Lorentz manifolds'. Together they form a unique fingerprint.

Cite this